MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE BIOPSY VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE BIOPSY VALVE (STERILE)
Model Number MAJ-210
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a diagnostic ebus-gs (endobronchial ultrasonography using a guide sheath), an abnormal noise started immediately after the syringe was inserted for anesthesia.Subsequently, a rubber fragment believed to be part of the single use biopsy valve was found in the patient¿s bronchus.The fragment was retrieved with biopsy forceps and the procedure was completed.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the reported failure was confirmed.The shape of the detached rubber fragment matches that of the damaged portion of the biopsy valve, leading to conclusion that the detached rubber fragment is part of the biopsy valve.Functional testing was performed with a representative device and the customer's report was reproduced.When inserting and removing the syringe at an angle, operation became difficult and the biopsy valve was damaged.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: based on the confirmation results of the reproduction test, inserting or removing the guide sheath or syringe at an angle may have placed stress on the slit section inside the biopsy valve, potentially causing its damage/fragmentation.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from the customer.

Brand Name
SINGLE USE BIOPSY VALVE (STERILE)
Common Device Name
SINGLE USE BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24688769
Report Number3003637092-2026-00063
Device Sequence Number9771053
Product Code EOQ
UDI-Device Identifier14953170152433
UDI-Public14953170152433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003637092-12/29/2025-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown